Durolane Hip Injection

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Quaid
New Member


Date Joined Jan 2017
Total Posts : 1
   Posted 1/11/2017 3:53 PM (GMT -6)   
I was have been diagnosed with osteoarthritis, a torn labrum and bursitis on my left hip. I am an active 59 yr old male. After months of physio and then gym conditioning, following two crashes on this hip in a two month period, I went to the ortho surgeon. I also broke 5 ribs and two transverse vertabrea in the crash.

Hip replacement is probably in my future but thought I would try the Durolane in hopes of buying myself some time.

Was surprised how little information I could find on this particular topic so I have decided to share my journey through this forum, which is a first for me.

Had the injection just over a week ago. A simple procedure with a freezing needle in the hip area and then the Durolane injection. It was easy to follow on the ultrasound machine and could see Bone on Bone on the top part of my socket and a calcified tab building up as well. Could also see the durolane filling the sack between my femur and my hip socket.

I walked out 30 minutes later feeling euphoric and wondered why I hadn't done that sooner. 4 to 5 hours later, the freezing came out and felt like a throbbing filling after the dentist. Then 24 hours later I was in excruciating pain and started searching the web, emailing my doctor trying to find out if something went wrong. Turns out it hurts a lot and you won't really know if its effective for 2-3 weeks. Could not walk, sleep, stand. Its been a miserable week. I found heat and no activity was best.

It's been 9 days now and feels like it is just starting to settle down and I am optimistic that it will buy me 4 to 6 months before needing surgery or maybe I can have another shot when this one wears out. I will keep you posted on my progress.

*suggestion; be sure to ask your doctor for painkillers prior.

Post Edited (Quaid) : 1/11/2017 2:58:54 PM (GMT-7)


hipster
New Member


Date Joined Jan 2017
Total Posts : 8
   Posted 1/12/2017 4:33 PM (GMT -6)   
Hello,

I am very curious how your progress is going? On December 21, 2016 I was in the hospital all ready for my Hip Replacement. I had IV in and OR was ready for me. Surgeon decided last minute to cancel and now wants me to have a Durolane injection which is scheduled for January 23, 2017. I say your post and hoping that it works for you as I have read that there is a 50/50 chance of it working on the hip. Looking forward to your update!!

hipster
New Member


Date Joined Jan 2017
Total Posts : 8
   Posted 1/24/2017 2:32 PM (GMT -6)   
Very curious to see how your progress is going? I just had my Durolane injection yesterday. I was told not to have my hopes up as he has seen so many patients return as it did not work for them. Today i am in pain especially walking. Feels like my hip is going to give out. One day at a time. I have ostio, Labral tears and bone spurs.

hipster
New Member


Date Joined Jan 2017
Total Posts : 8
   Posted 1/26/2017 8:44 PM (GMT -6)   
I am having alot pain after my injection. I find by the afternoon I can hardly walk due to pain. Also feel like my hip is week and the strength is not there to stand for short periods of time. Day 3 for me. We will see how the rest of the week goes.

Pennylock
New Member


Date Joined Jun 2017
Total Posts : 2
   Posted 6/10/2017 10:45 AM (GMT -6)   
I had a durolane injection in my right hip on Tuesday and since then have been in alot of pain. The post from Quaid on 1/1/2017 sounds very similar to my hip issues. I am a 60 year old female and have osteo-arthritis, labral tear and trochanteric bursitis. The surgeon never mention that the pain could get a lot worse after the injection so I am very curious to find out your progress. I can’t seem to get any relief from the pain no matter what I do – other than taking pain killers which only takes the edge off. Prior to this injection I have had the painful problem where my hip randomly “catch/locks” but since the injection it is happening pretty much every time I take a step. Looking forward to any comments or updates.

hipster
New Member


Date Joined Jan 2017
Total Posts : 8
   Posted 6/10/2017 11:33 AM (GMT -6)   
Thank you for sharing! We have the exact same issue. So far I have had 2 cortizone shots. Both times I had flare ups. about a month later a got temporary relief but did not last long. In between the injections i had a durolane shot which did not work at all. My surgeon says i can get as many cortizone shots as needed as my hip will only get worse. In what i have read you should only 2 a year as they are not good for you.

So i now have an appointment with my Surgeon next week and just had new xrays done.

I was booked for hip replacement dec 21 and in OR ready to go and he cancelled as he wanted to try a few more things. Nothing is working so i will book surgery in the fall and he agreed that he will not cancel this time.

I cant walk on hard surfaces in bare feet as it is so painful and also cannot sit in theatre style seating. I have better days than others vut i have to watch everything i so. My younger sister has had voth hips sone and my Dad also. They sat it is a piece of cake and the relief will be amazing!!

I will keep you updated!!

Pennylock
New Member


Date Joined Jun 2017
Total Posts : 2
   Posted 6/11/2017 9:24 AM (GMT -6)   
Thanks for responding. It is day five since the durolane injection and the terrible pain that I had in the surrounding areas – low back and hip is thankfully better than it was but the catching/locking is so bad and extremely painful when it happens that I cannot walk normal only take baby steps. Hipster – how long did it take for the acute durolane after effects to dissipate after you had your injection? I need some hope that my hip will go back to how it was before the durolane injection because at least then I wasn’t on crutches to get around. I too had a cortisone shot about two months ago but it did nothing but at least I didn’t get worse. My surgeon said I have mild osteo-arthritis so will not need a hip replacement for many years if ever. No one can give me an answer if my pain or the catching/locking is from the arthritis, labral tear or bursitis.

hipster
New Member


Date Joined Jan 2017
Total Posts : 8
   Posted 6/11/2017 10:02 PM (GMT -6)   
What i understand is that the pain i had at the beginning was from the tears. I have moderate arthritis and just starting to get the bursitis. I had the same pain with the Durolane. I then got a Corizone and they say that the combination of both can give you relief. So it did get relieve from the catching but nothing else. As of right now i am in a lot of pain and cannot seem to sit in any type of seating. Pain radiating down to my knee! My arthritis is getting worse very quickly.

Try and see if you can get a cortizone. My surgeon feels the combinatiin can really help. At least getting rid of the cstching is a start.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 2:24 AM (GMT -6)
There are a total of 2,885,896 posts in 316,663 threads.
View Active Threads


Who's Online
This forum has 157759 registered members. Please welcome our newest member, nihaomamm07.
257 Guest(s), 2 Registered Member(s) are currently online.  Details
Saipan Paradise, testuser1234


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer